Alert archive / California / Wind Advisories in 2015

Wind Advisory 47, NWS Los Angeles, CA

October 2, 2015

NWS Los Angeles, CA issued this wind advisory at Oct 2, 2015, 10:08 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2015, 10:08 PM PDT (05:08 UTC)
Expired
Oct 3, 2015, 4:44 AM PDT
In force
7 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WWUS76 KLOX 030508
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1008 PM PDT FRI OCT 2 2015

CAZ039-052-031300-
/O.NEW.KLOX.WI.Y.0047.151003T0508Z-151003T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1008 PM PDT FRI OCT 2 2015

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 6 AM PDT SATURDAY.

* WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH
  GUSTS UP TO 45 MPH. ISOLATED GUSTS UP TO 55 MPH POSSIBLE IN THE
  MOUNTAINS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
1 follow-up statement
297 
WWUS76 KLOX 031144
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
444 AM PDT SAT OCT 3 2015

CAZ039-052-031245-
/O.CAN.KLOX.WI.Y.0047.000000T0000Z-151003T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
444 AM PDT SAT OCT 3 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

WINDS ARE DIMINISHING ACROSS THE AREA THIS MORNING. LOCAL GUSTS TO
35 MPH ARE POSSIBLE THIS MORNING.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 8:30 PM PDT, 1 hour 38 minutes earlier.

Area forecast discussion, Oct 2, 8:30 PM PDT, 1 hour 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
830 PM PDT FRI OCT 2 2015

.SYNOPSIS...
HIGH PRESSURE ALOFT AND GUSTY NORTHERLY WINDS WILL KEEP TEMPERATURES
ABOVE NORMAL THROUGH SATURDAY. A LOW PRESSURE SYSTEM WILL PASS OVER
SOUTHERN CALIFORNIA ON SUNDAY AND MONDAY BRINGING COOLER THAN NORMAL
CONDITIONS...BREEZY SOUTH WINDS...AND A CHANCE FOR SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE ALOFT WITH WARMING TO AROUND NORMAL
WILL FOLLOW TUESDAY THROUGH THURSDAY. GUSTY OFFSHORE FLOW IS
POSSIBLE TOWARD THE END OF NEXT WEEK.

&&

.SHORT TERM (TONIGHT-MON)...SATELLITE IMAGERY SHOWING SOME LOW CLOUDS
RETURNING ACROSS THE CENTRAL COAST THIS EVENING...OTHERWISE CLEAR SKIES
AT THE MOMENT. A WEAK EDDY CIRCULATION WILL DEVELOP ACROSS THE INNER
COASTAL WATERS WHICH WILL LIKELY GENERATE SOME LOW CLOUDS AND FOG LATER
TONIGHT ACROSS THE LA COUNTY COAST AND PERHAPS THE SAN GABRIEL VALLEY.
OTHERWISE DRY NORTHERLY FLOW ALOFT WILL PREVAIL INTO SATURDAY MORNING
RESULTING IN ANOTHER QUICK WARM-UP ACROSS INLAND AREAS...WITH HIGHS
GENERALLY IN THE 80S. SOME GUSTY NORTHERLY WINDS ACROSS THE MOUNTAINS
AND SBA SOUTH COAST TONIGHT BUT WILL REMAIN BELOW ADVISORY LEVELS.

BY SATURDAY AFTERNOON...THE COLD CLOSED LOW PRESSURE SYSTEM WILL
BEGIN TO DIVE SOUTHWARD ACROSS NORTHERN CALIFORNIA BRINGING LOWERING
HEIGHTS AND STRENGTHENING ONSHORE FLOW TO SOUTHWEST CALIFORNIA.
THIS WILL LIKELY LEAD TO GUSTY ONSHORE WINDS AND SOME COOLING ACROSS
INTERIOR SECTIONS DURING THE AFTERNOON HOURS. MEANWHILE...ALONG THE
COAST...LOW CLOUDS WILL LIKELY LINGER ACROSS SOME OF THE IMMEDIATE COASTAL
AREAS. HAVE ALSO SPREAD LOW CLOUDS INLAND EARLIER ON SATURDAY EVENING
AS CROSS SECTIONS SHOW A RAPIDLY DEEPENING MOIST LAYER AND LOW LEVEL
SOUTHERLY FLOW BEGINNING.

TAKING A LOOK AT 00Z NAM...COLD STORM SYSTEM STILL ON TRACK FOR LATE
SATURDAY NIGHT INTO SUNDAY. BEST DYNAMICS...OROGRAPHIC ENHANCEMENT
AND INSTABILITY FOCUSED ACROSS THE SAN GABRIEL MOUNTAINS...WHERE FOCUS
OF HIGHEST RAINFALL TOTALS IS EXPECTED. OTHER DETAILS CAN BE SEEN
FROM DISCUSSION BELOW.

*** FROM PREVIOUS DISCUSSION ***

ATTENTION THEN TURNS TO THE UPPER LOW DROPPING SOUTH THROUGH
CALIFORNIA SATURDAY NIGHT INTO SUNDAY. THERE WILL BE A RAPID
DEEPENING OF THE LOW LVL MOIST LAYER, WHICH BY 18Z SUNDAY SHOULD BE
SOMEWHERE IN THE NEIGHBORHOOD OF 8-10K FT. SIGNIFICANT HEIGHT FALLS
ALOFT ALONG WITH INCREASING UPSLOPE SOUTHERLY FLOW WILL HELP
INITIATE PRECIPITATION S OF PT CONCEPTION, WHICH AT FIRST WILL START
OUT AS DRIZZLE LATE SAT NIGHT INTO EARLY SUNDAY THEN TURN INTO LIGHT
RAIN BY MID TO LATE MORNING SUNDAY. AS USUAL THE MOST FAVORABLE AREA
FOR PRECIP WILL BE ERN LA COUNTY UP AGAINST THE SAN GABRIELS WHERE
20KT OF UPSLOPE FLOW WILL PROVIDE SUFFICIENT ENHANCEMENT TO GENERATE
LIGHT TO LOCALLY MODERATE RAIN RATES. BUT AT LEAST LIGHT PRECIP IS
LIKELY ACROSS ALL THE LA/VENTURA COAST/VALLEY/MTN AREAS SUNDAY WITH
AMOUNTS RANGING FROM JUST A COUPLE HUNDREDTHS TO AS MUCH AS HALF AN
INCH IN ERN LA COUNTY.

FURTHER NORTH THE OROGRAPHICS ARE NOT AS FAVORABLE BUT GOOD ENERGY
WITH THE LOW CENTER OVERHEAD AND AT LEAST SOME MOISTURE CERTAINLY
JUSTIFIES RAIN CHANCES, THOUGH LOWER THAN IN THE SOUTH AND MORE
ISOLATED.

STABILITY PARAMETERS NOT PARTICULARLY FAVORABLE, BUT THE POSITION OF
THE LOW AND SOME COLDISH AIR ALOFT COULD BE ENOUGH TO TRIGGER A
STRIKE OR TWO, MAINLY INLAND AREAS. LOOKS LIKE SNOW LEVELS COULD
VERY BRIEFLY DROP TO AROUND 7000 FT ON SUNDAY BUT NOT LONG ENOUGH TO
DROP MORE THAN AN INCH OR TWO OF SNOW NOR AT ELEVATIONS THAT WILL
RESULT IN ANY SIGNIFICANT IMPACTS.

MOISTURE AND UPSLOPE FLOW BOTH DIMINISH CONSIDERABLY SUNDAY BUT NOT
ENOUGH TO REMOVE RAIN CHANCES ENTIRELY. THE NAM IS AN OUTLIER
PUSHING THE UPPER LOW EAST SUNDAY NIGHT AND MORE RAPID DRYING. THE
GFS AND ECMWF BOTH KEEP THE LOW CLOSER TO THE AREA THROUGH LATE
MONDAY SO WILL KEEP IN AT LEAST SOME RAIN CHANCES THROUGH MONDAY
NIGHT. THOUGH WE WILL LIKELY SEE AT LEAST SOME SUNSHINE MONDAY WITH
TEMPS A FEW DEGREES WARMER THAN SUNDAY.

.LONG TERM (TUE-FRI)...ASSUMING THE SLOWER TROF MOVEMENT VERIFIES
BEST IT WILL TAKE UNTIL AT LEAST WEDNESDAY BEFORE WE SEE ANY
SIGNIFICANT HEIGHT RISES WITH THE THE NEXT RIDGE BUILDING IN FROM
THE ERN PACIFIC. EITHER WAY WE SHOULD SEE RAPID CLEARING BY TUESDAY
WITH WARMER TEMPS. THEN RAPID WARMING THROUGH THE END OF THE WEEK AS
OFFSHORE FLOW DEVELOPS BY LATE THURSDAY OR FRIDAY. HIGHS BACK UP TO
WELL ABOVE NORMALS BY THURSDAY. COULD SEE OUR FIRST REAL SANTA ANA
WIND EVENT BY NEXT FRIDAY OR SATURDAY WITH VERY HOT TEMPERATURES AND
LOW HUMIDITIES.

&&

.AVIATION...02/2350Z...

AT 2350Z...THERE WAS NO MARINE INVERSION AT KLAX.

MODERATE CONFIDENCE IN LOW CLOUDS DEVELOPING LATER TONIGHT ACROSS LA
COUNTY COAST...WITH LOWER CONFIDENCE IN CIGS RETURNING TO AREAS NORTH
OF POINT CONCEPTION. MARINE INVERSION REMAINS RATHER WEAK THIS AFTERNOON
HOWEVER HIGH RESOLUTION MODEL CONTINUES TO SPIN UP AN EDDY CIRCULATION
OVERNIGHT GIVING THE BETTER CHANCE OF LOW CLOUDS FORMING ACROSS THE
LA COAST. THERE WOULD ALSO BE A 20 PERCENT CHANGE OF CIGS REACHING
KBUR AND KVNY EARLY SATURDAY MORNING. AS COLD UPPER LOW DROPS SOUTHWARD
INTO NORTHERN CALIFORNIA ON SATURDAY AFTERNOON...THERE WILL BE INCREASING
ONSHORE FLOW ACROSS OUR REGION. THIS WILL BRING INCREASING ONSHORE WINDS
TO MANY TAF SITES LATE IN THE PERIOD...STRONGEST OVER KPMD AND KWJF.
THE INCREASING ONSHORE FLOW WILL ALSO BRING A 30 PERCENT CHANCE OF CIGS
LINGERING ACROSS PORTIONS OF THE COAST ON SATURDAY AFTERNOON.

KLAX...MODERATE CONFIDENCE IN 00Z TAF. HIGH CONFIDENCE IN VFR CONDS
THROUGH THIS EVENING. FOR TONIGHT...MODERATE CONFIDENCE IN RETURN OF
MVFR CEILINGS LATE TONIGHT INTO SATURDAY MORNING. THERE IS A 20 PERCENT
CHANCE OF IFR CIGS DURING THIS PERIOD. WITH INCREASING ONSHORE FLOW
ON SATURDAY AFTERNOON...THERE IS A 30 PERCENT CHANCE OF CIGS LINGERING
INTO THE AFTERNOON.

KBUR...HIGH CONFIDENCE IN 00Z TAF...WITH VFR CONDS EXPECTED THROUGH
MUCH OF THE PERIOD. THERE IS A 20 PERCENT CHANCE OF VSBYS REDUCED IN HAZE
OR A BRIEF IFR CELLING EARLY SATURDAY MORNING.

&&

.MARINE...02/800 PM...

FOR THE OUTER WATERS...HIGH CONFIDENCE IN SMALL CRAFT ADVISORY LEVEL
WINDS CONTINUING THROUGH SATURDAY NIGHT. BY SUNDAY AND CONTINUING
THROUGH EARLY NEXT WEEK...HIGH CONFIDENCE IN WINDS REMAINING BELOW
SMALL CRAFT ADVISORY LEVELS.

FOR THE INNER WATERS...HIGH CONFIDENCE THAT SMALL CRAFT ADVISORY
WINDS WILL CONTINUE INTO LATER TONIGHT ACROSS THE WESTERN SANTA
BARBARA CHANNEL. OTHERWISE...WINDS ARE EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY LEVELS INTO THE FIRST HALF OF NEXT WEEK.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...GOMBERG/MW
AVIATION/MARINE...GOMBERG/SIRARD
SYNOPSIS...KITTELL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 2, 10:08 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1008 PM PDT FRI OCT 2 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-031300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1008 PM PDT FRI OCT 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... REST OF TONIGHT

GUSTY NORTH WINDS ARE EXPECTED ACROSS SOUTHERN SANTA BARBARA COUNTY
AND THROUGH THE INTERSTATE 5 CORRIDOR AT TIMES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

AN UNSETTLED WEATHER PATTERN COULD DEVELOP BETWEEN LATE SATURDAY
NIGHT OR EARLY SUNDAY MORNING THROUGH TUESDAY BRINGING A THREAT OF
RAINFALL AND HIGH ELEVATION MOUNTAIN SNOW TO THE AREA. WET ROADWAYS
COULD CAUSE HAZARDOUS DRIVING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.